Arizona, 2010Flash Flood and Damaging Wind in Arizona, July 15, 2010
July 15, 2010 · NWS PSR · 3 events in 1 county or zone
Very hot conditions along with sufficient humidity resulted in strong to severe thunderstorms in parts of Southern Gila County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very hot conditions along with sufficient humidity resulted in strong to severe thunderstorms in parts of Southern Gila County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Jul 15, 4:40 PM MST, 55 minutes earlier.
Area forecast discussion, Jul 15, 4:40 PM MST, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
440 PM MST THU JUL 15 2010
.UPDATED...UPDATED AVIATION DISCUSSION
&&
.SYNOPSIS...
EXCESSIVELY HOT WEATHER IS EXPECTED TO CONTINUE THROUGH THE WEEKEND
AS STRONG HIGH PRESSURE ALOFT CONTINUES OVER THE SOUTHWESTERN UNITED
STATES. THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS MAINLY IN THE HIGHER TERRAIN EAST OF THE GREATER
PHOENIX AREA THROUGH FRIDAY...AND IN SOUTHWEST ARIZONA AND SOUTHEAST
CALIFORNIA TODAY INTO THIS EVENING. SOME MOISTURE INCREASE WITH WEAK
LOW PRESSURE SYSTEMS FROM THE EAST IS EXPECTED TO RESULT IN A
SOMEWHAT BETTER CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS THIS WEEKEND.
&&
.DISCUSSION...
TEMPERATURES WERE GENERALLY A COUPLE OF DEGREES WARMER IN
SOUTH-CENTRAL ARIZONA EARLY THIS AFTERNOON COMPARED WITH THE SAME
TIME YESTERDAY. MEANWHILE...TEMPERATURES WERE GENERALLY 5 TO 15
DEGREES COOLER IN SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA DUE TO
COOLING FROM SHOWERS WITH THE AIR SPREADING NORTH EVEN WHERE SHOWERS
HAD NOT OCCURRED.
WITH WARM OVERNIGHT LOW TEMPERATURES EXPECTED ACROSS THE AREA...HAVE
EXTENDED THE EXCESSIVE HEAT WARNING ACROSS THE ENTIRE DESERT AREA
FROM SOUTHEAST CALIFORNIA TO SOUTHWEST AND SOUTH-CENTRAL ARIZONA
THROUGH 8 PM FRIDAY EVENING AND FOR SOUTH-CENTRAL ARIZONA INCLUDING
THE GREATER PHOENIX AREA THROUGH THE WEEKEND TO 8 PM SUNDAY EVENING.
A WEAK LOW PRESSURE SYSTEM WILL CONTINUE MOVING WEST AND THE
ISOLATED TO SCATTERED SHOWERS THAT HAVE BEEN OVER SOUTHEAST
CALIFORNIA ARE EXPECTED TO CONTINUE MOVING WEST INTO SAN DIEGO AND
WESTERN RIVERSIDE COUNTIES. THUS...EXPECT THESE SHOWERS TO COME TO
AN END IN THE IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY DESERT
AREAS THIS EVENING AND IN JOSHUA TREE NATIONAL PARK BY LATE THIS
EVENING. SOME OF THE THUNDERSTORMS COULD PRODUCE STRONG GUSTY
WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN.
AS MENTIONED IN THE DISCUSSION THIS MORNING...THE BEST CHANCE OF
SHOWERS AND THUNDERSTORMS INTO THIS EVENING IS IN JOSHUA TREE
NATIONAL PARK AS THE SYSTEM LOOKS AS IF IT IS HAVING ITS GREATEST
EFFECT FROM NORTHERN BAJA CALIFORNIA INTO SAN DIEGO COUNTY AND
WESTERN RIVERSIDE COUNTY INTO THIS EVENING.
WITH THE WEAK LOW PRESSURE SYSTEM MOVING WEST AWAY FROM SOUTH-CENTRAL
ARIZONA INCLUDING THE GREATER PHOENIX AREA...IT LOOKS AS IF MOST OF
THE SOUTH-CENTRAL ARIZONA DESERT AREAS...ESPECIALLY THE GREATER
PHOENIX AREA WILL STAY DRY TONIGHT AND PROBABLY FRIDAY NIGHT. HAVE
LEFT A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS BETWEEN GILA BEND
AND CASA GRANDE MAINLY OVER THE SOMEWHAT ELEVATED TERRAIN....AND THE
HIGHER TERRAIN EAST OF THE GREATER PHOENIX AREA THROUGH THIS EVENING
AND AGAIN FRIDAY AFTERNOON AND EVENING.
SOME MOISTURE INCREASE WITH WEAK LOW PRESSURE SYSTEMS FROM THE EAST
IS EXPECTED TO RESULT IN A SOMEWHAT BETTER CHANCE OF MAINLY
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THIS WEEKEND.
PREVIOUS DISCUSSION...
LOW LEVEL MONSOON MOISTURE WILL CONTINUE TO COVER THE ENTIRE
FORECAST AREA SATURDAY...BUT NOT CHANGE MUCH IN QUANTITY. WINDS
ALOFT...ABOVE 300 MB...WILL BE LIGHT AND SLIGHTLY DIVERGENT ACROSS
THE FORECAST AREA...PARTICULARLY SOUTHWEST AND SOUTH CENTRAL AZ.
THEREFORE A THREAT OF AFTERNOON/EVENING THUNDERSTORMS WILL CONTINUE
JUST ABOUT EVERYWHERE. THE BIGGEST STORM THREAT OF COURSE WILL BE
OVER THE MOUNTAINS NORTH AND EAST OF PHOENIX...INCLUDING OUR ZONE 24.
LOW LEVEL MONSOON MOISTURE IS FORECAST TO INCREASE SUBSTANTIALLY
THIS PERIOD...AND MAY BECOME EXCESSIVE /I.E. 850-800 MB DEWPOINTS
ABOVE 14 C/ OVER THE SOUTHEAST QUARTER OF AZ. HOWEVER...THERE ARE
MODEL DISCREPANCIES REGARDING THE FLOW ALOFT...OR REGARDING UPPER
LEVEL FEATURES THAT CAN TRIGGER CONVECTIVE EVENTS. THEREFORE IT WILL
BE PRUDENT...SINCE ELEVATED MOISTURE LEVELS ARE EXPECTED...TO
CONTINUE THE THREAT OF AFTERNOON AND EVENING SHOWERS AND THUNDER
STORMS AREA-WIDE EARLY NEXT WEEK.
&&
.AVIATION...
SOUTH-CENTRAL AZ...INCLUDING KPHX KIWA AND SURROUNDING AIRFIELDS...
CONVECTION STILL LIMITED TODAY AND SHOULD REMAIN MOSTLY OVER THE
HIGHER TERRAIN NORTH AND EAST OF PHOENIX. HOWEVER...POTENTIAL EXISTS
FOR OUTFLOW WINDS TO WORK INTO THE CENTRAL DESERTS AND AFFECT
KPHX/KIWA AFTER ABOUT 02Z. AT TAF TIME CONVECTION TOO FAR AWAY TO
TIME ANY WIND SHIFTS INTO THE EVE TAFS...SO LEAVING WESTERLY WINDS
THRU THE EVENING HOURS. WILL MONITOR AND UPDATE TAFS SHOULD WIND
SHIFTS BECOME MORE APPARENT. OTHERWISE...EXPECT WINDS TO TEND
TOWARDS EXPECTED EASTERLY VALUES AFTER MIDNIGHT...THEN WILL SHIFT
BACK TO THE WEST AFTER 18Z FRIDAY.
SOUTHERN CALIFORNIA...INCLUDING KIPL AND KBLH...
CONVECTION APPEARS TO BE SHIFTING OFF TO THE WEST AND SHOULD NOT
AFFECT THE AIRPORTS THIS EVENING...BUT THERE WILL REMAIN A SLIGHT
CHANCE FOR A THUNDERSTORM UNTIL ABOUT 04Z. WINDS HAVE TAPERED OFF
AND SHOULD STAY FROM THE SOUTHWEST LESS THAN 20 MPH OVERNIGHT
TONIGHT AND KIWA/KBLH. EXPECT WINDS TO SHIFT TO THE SOUTHEAST AT
KIPL AFTER 12Z...AND STRENGHTEN FROM THE SOUTH ALONG THE RIVER BY
LATE MORNING...WITH SOME AFTERNOON SLY GUSTS OVER 20KT AT KBLH. NO
SIGNIFICANT AVIATION CONCERNS AT THE TAF LOCATIONS NEXT 24 HOURS.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
SATURDAY THROUGH WEDNESDAY...
DAYTIME HUMIDITY VALUES SHOULD HOVER AROUND 15 PERCENT THROUGH THE
WEEKEND. MODELS CURRENTLY SUGGEST THAT HIGH PRESSURE MAY BE SHIFTED
SOUTH AS A TROF MOVES THROUGH THE NORTHERN ROCKIES...INITIATING A
BRIEF DRYING TREND ACROSS MOST OF ARIZONA...IN ADDITION TO VERY HOT
DAYTIME TEMPERATURES IN EXCESS OF 113 OVER THE LOWER DESERTS. BY
MONDAY...THE UPPER LEVEL HIGH CONSOLIDATES AND SHIFTS BACK EAST...
ALLOWING FOR A DEEPER MOIST SOUTHERLY FLOW FROM MEXICO BACK INTO THE
STATE. WITH THE MOISTURE INCREASE...DAYTIME TEMPERATURES WILL FALL A
FEW DEGREES AND THE THREAT OF THUNDERSTORMS WILL RETURN TO THE LOWER
DESERT LOCATIONS OF SOUTHEAST CA/SOUTHWEST AZ...AND HIGHER TERRAIN
OF SOUTH-CENTRAL ARIZONA.
&&
.CLIMATE...
PHOENIX YUMA
FCST NORM REC FCST NORM REC
JULY 16 114 107 118/1925 113 107 116/1960*
JULY 17 113 107 116/2005 110 107 117/2005
* MULTIPLE YEARS WITH MOST RECENT SHOWN
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...EXCESSIVE HEAT WARNING FOR SOUTH-CENTRAL ARIZONA DESERT AREAS OF
MARICOPA COUNTY...AND NORTHWEST AND NORTH-CENTRAL PINAL COUNTY
INCLUDING THE GREATER PHOENIX AREA...GILA BEND...AND CASA GRANDE
ZONES 22...23...27...AND 28...UNTIL 8 PM MST SUNDAY.
EXCESSIVE HEAT WARNING FOR SOUTHWEST ARIZONA DESERT AREAS OF
YUMA COUNTY AND LA PAZ COUNTY INCLUDING THE CITY OF YUMA AND
THE LOWER COLORADO RIVER VALLEY...ZONES 20...21...25...AND 26...
UNTIL 8 PM FRIDAY.
CA...EXCESSIVE HEAT WARNING FOR SOUTHEAST ARIZONA DESERT AREAS OF
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY INCLUDING THE
LOWER COLORADO RIVER VALLEY...ZONES 31...32...AND 33...UNTIL
UNTIL 8 PM FRIDAY.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...ELLIS/VASQUEZ
AVIATION...CB
FIRE WEATHER...MEYERS
CLIMATE...CB/INIGUEZHazardous weather outlook, Jul 15, 5:45 AM MST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
545 AM MST THU JUL 15 2010
AZZ022-023-027-028-161300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
545 AM MST THU JUL 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH FRIDAY NIGHT DUE TO
THE COMBINATION OF VERY HOT DAYTIME TEMPERATURES IN THE 111-115
DEGREE RANGE...AND OVERNIGHT LOWS IN THE UPPER 80S TO LOWER 90S.
ALSO...THERE IS A SLIGHT CHANCE OF EVENING THUNDERSTORMS.
THUNDERSTORM HAZARDS INCLUDE LIGHTNING...STRONG WINDS...AND AREAS OF
DENSE BLOWING DUST.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE EXCESSIVE HEAT WARNING WILL REMAIN IN EFFECT THROUGH FRIDAY
NIGHT. THERE IS A CHANCE THAT VERY HOT AFTERNOON TEMPERATURES MAY
EXTEND INTO SATURDAY AND SUNDAY.
THERE IS A SLIGHT CHANCE FOR LATE AFTERNOON AND EVENING THUNDER
STORMS FRIDAY THROUGH WEDNESDAY. THUNDERSTORM HAZARDS INCLUDE
LIGHTNING...STRONG WINDS...AND DENSE BLOWING DUST.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ020-021-025-026-CAZ031>033-161300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
545 AM MST THU JUL 15 2010 /545 AM PDT THU JUL 15 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS. THUNDERSTORM HAZARDS
INCLUDE STRONG WIND...DENSE BLOWING DUST...AND LIGHTNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
AN EXCESSIVE HEAT WATCH IS IN EFFECT FOR FRIDAY. VERY HOT
TEMPERATURES IN THE 115 TO 117 DEGREE RANGE WILL DEVELOP. THERE ARE
INDICATIONS THAT VERY HOT AFTERNOON TEMPERATURES MAY ALSO EXTEND
INTO SATURDAY AND SUNDAY.
A SLIGHT CHANCE OF LATE AFTERNOON AND EVENING THUNDERSTORMS WILL
CONTINUE THROUGH TUESDAY. PRIMARY THUNDERSTORM HAZARDS INCLUDE
STRONG WIND...DENSE BLOWING DUST...AND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ024-161300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
545 AM MST THU JUL 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS.
THUNDERSTORM HAZARDS INCLUDE FREQUENT LIGHTNING...BRIEF HEAVY
RAIN...SUDDEN WIND GUSTS TO 50 MPH...AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
THROUGH WEDNESDAY. THUNDERSTORM HAZARDS INCLUDE FREQUENT
LIGHTNING...BRIEF HEAVY RAIN...SUDDEN GUSTS TO 50 MPH...AND SMALL
HAIL.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ030-161300-
JOSHUA TREE NATIONAL PARK-
545 AM PDT THU JUL 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS.
THUNDERSTORM HAZARDS INCLUDE STRONG WIND...DENSE BLOWING DUST...AND
FREQUENT LIGHTNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
VERY HOT TEMPERATURES WILL DEVELOP FRIDAY AND THE WEEKEND. THOSE
PLANNING OUTDOOR ACTIVITIES SHOULD TAKE PRECAUTIONS TO AVOID
DEHYDRATION. IN ADDITION...A SLIGHT CHANCE OF THUNDERSTORMS IS
EXPECTED. THUNDERSTORM HAZARDS INCLUDING STRONG WIND...DENSE BLOWING
DUST...AND FREQUENT LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Jul 15, 1:25 PM MST, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
125 PM MST THU JUL 15 2010
CAZ033-152115-
IMPERIAL CA-
125 PM PDT THU JUL 15 2010
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
UNTIL 215 PM PDT
AT 125 PM PDT...STORM SPOTTERS REPORTED AREAS OF BLOWING DUST
REDUCING VISIBILITY FROM TWO MILES DOWN TO ONE-HALF MILE IN THE EL
CENTRO AREA ALONG WITH WINDS GUSTING TO 40 MPH. GUSTY WINDS WILL
PRODUCE AREAS OF BLOWING DUST THAT WILL REDUCE VISIBILITY TO NEAR
ONE-HALF MILE ACROSS MUCH OF THE IMPERIAL VALLEY
LOCATIONS IMPACTED INCLUDE...
SALTON CITY...
EL CENTRO...
OCOTILLO...
CALEXICO...
LAT...LON 3289 11611 3306 11612 3308 11609 3327 11608
3329 11549 3283 11520 3267 11524 3261 11610
3263 11611 3288 11612
TIME...MOT...LOC 2022Z 176DEG 22KT 3290 11584
INIGUEZLocal storm report, Jul 15, 1:29 PM MST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
129 PM MST THU JUL 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND GST IMPERIAL 32.84N 115.56W
07/15/2010 E40 MPH IMPERIAL CA TRAINED SPOTTER
GUSTS 30 TO 40 MPH WITH BLOWING DUST. VISIBILITY 1/2 TO 2
MILES.
&&
INIGUEZSpecial weather statement, Jul 15, 2:21 PM MST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
221 PM MST THU JUL 15 2010
CAZ030-032-152145-
RIVERSIDE CA-
221 PM PDT THU JUL 15 2010
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA
UNTIL 245 PM PDT
AT 212 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF COTTONWOOD VISITOR CENTER...
MOVING NORTHWEST AT 5 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING AND BRIEF BUT HEAVY DOWNPOURS. OUTFLOW
WINDS FROM THIS STORM MAY CAUSE SOME AREAS OF BLOWING DUST...
PRIMARILY ALONG INTERSTATE TEN NEAR CHIRIACO SUMMIT.
LOCATIONS IMPACTED INCLUDE...
INTERSTATE TEN NEAR CHIRIACO SUMMIT...
RURAL CENTRAL RIVERSIDE COUNTY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3386 11550 3365 11575 3385 11608 3405 11582
3404 11571
TIME...MOT...LOC 2120Z 131DEG 6KT 3388 11574
INIGUEZSpecial weather statement, Jul 15, 3:28 PM MST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
328 PM MST THU JUL 15 2010
CAZ030-152300-
SAN BERNARDINO CA-RIVERSIDE CA-
328 PM PDT THU JUL 15 2010
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA
NORTH CENTRAL RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA
UNTIL 400 PM PDT
AT 319 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF TWENTYNINE PALMS...MOVING
NORTHWEST AT 15 MPH. IN ADDITION...THERE WERE ISOLATED STRONG
THUNDERSTORMS ACROSS JOSHUA TREE NATIONAL PARK...BETWEEN LOST HORSE
KEYS JUMP AND TWENTY NINE PALMS.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THE STORMS CAN
ALSO GENERATE LOCALLY DENSE BLOWING DUST OR SAND...AS WELL AS BRIEF
HEAVY RAINFALL. RAINFALL COULD BE SUFFICIENT TO CAUSE AREA WASHES TO
RUN...AS WELL AS CAUSE SOME MINOR FLOODING OF ROADS IN THE PARK.
LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHERN SAN BERNARDINO COUNTY...
RURAL NORTHERN RIVERSIDE COUNTY...
LAT...LON 3409 11628 3413 11626 3413 11606 3407 11599
3405 11599 3404 11590 3402 11589 3388 11610
3407 11646 3408 11645
TIME...MOT...LOC 2221Z 127DEG 22KT 3407 11613
CJBSpecial weather statement, Jul 15, 5:35 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
535 PM MST THU JUL 15 2010
AZZ024-160130-
GILA AZ-
535 PM MST THU JUL 15 2010
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
UNTIL 630 PM MST
AT 531 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR MIAMI...MOVING EAST AT 15
MPH. THE STORM HAS A HISTORY OF PRODUCING PEA SIZED HAIL AND LOCALLY
HEAVY RAINFALL.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
GLOBE...
CUTTER...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3321 11046 3333 11095 3351 11092 3349 11042
TIME...MOT...LOC 0034Z 278DEG 12KT 3340 11083
Event by event
1 thunderstorm wind, 1 heavy rain, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Gila
- When
- July 15, 5:35 PM MST to 5:50 PM MST
- Where
- Gila County, 0.69 mi N of Miami Gardens
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 33.430, -110.830
A 60 foot trailer was blown off its foundation after a microburst hit the area. Trees were downed and damage was reported to homes in the area. Trees were blown down and took out power lines which left much of the Globe area without power for about 4 hours. At least one car was damaged after a tree fell on it.
Heavy Rain, Gila
- When
- July 15, 5:35 PM MST to 6:30 PM MST
- Where
- Gila County, 4.04 mi W of Inspiration
- Reported by
- Trained Spotter
- Coordinates
- 33.420, -110.950
Heavy rainfall led to very low visibilities, as well as local flooding. Pea sized hail was also reported in Globe.
Flash Flood, Gila
- When
- July 15, 5:55 PM MST to 6:55 PM MST
- Where
- Gila County, 0.69 mi N of Miami Gardens to 0.67 mi S of Miami Gardens
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 33.430, -110.830
Up to 1.50 inches of rain resulted in flooded streets. Water was up to a foot deep along parts of higway 60 in Claypool.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 15 to 19, 20106 deaths · 1 event
- Flash Flooding and Heat in Arkansas, July 15 to 17, 20101 death · $281,000 · 52 kt wind · 10 events
- Heat in Texas, July 15, 20101 death · 1 event
- Drought in Mississippi, July 15 to 31, 2010$1.7 million · 5 events
- Drought in Arkansas, July 15 to 31, 2010$1.0 million · 2 events
- Flash Flood and Damaging Winds in Michigan, July 15, 20104 injured · $110,000 · 54 kt wind · 7 events
- Hail and Damaging Winds in Michigan, July 15, 2010$75,000 · 1 in hail · 32 events
- Hail and Damaging Winds in Colorado, July 15, 2010$145,000 · 2.75 in hail · 9 events
- Flash Flooding in Arkansas, July 15 to 16, 2010$75,000 · 7 events
- Damaging Winds and Lightning Strike in Florida, July 15, 2010$65,000 · 52 kt wind · 3 events
- Damaging Winds in Indiana, July 15, 2010$53,000 · 55 kt wind · 4 events
- Damaging Winds in Wisconsin, July 15, 2010$50,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 249055, 249708, 252271.